Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 247, NWS Norman, OK

June 4, 2005Archer County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2005, 9:20 PM CDT for Archer County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2005, 9:20 PM CDT (02:20 UTC)
Expired
Jun 4, 2005, 10:00 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 3:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3271 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:48 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 4, 3:48 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT SAT JUN 4 2005

.DISCUSSION...
SIGNIFICANT SEVERE WX OUTBREAK APPEARS ABOUT TO UNFOLD. DRYLINE
MOVING/MIXING E ACROSS W OK WITH INCREASING CONVERGENCE AS WINDS
BEHIND DRYLINE HAVE VEERED TO NEARLY DUE W IN SOME AREAS WHILE
WINDS OVER CENTRAL OK REMAIN S AND OCCASIONALLY SSE. CONVERGENCE
ZONE LINES UP WITH AXIS OF MAX SBCAPE RANGING FROM 4500 J/KG NEAR
KS BORDER TO OVER 6000 S OF KSPS. 18Z OUN SOUNDING SHOWS CAP
WEAKENING...BUT WILL STILL TAKE SOME HEATING AND CONVERGENCE/LIFT
TO BREAK IT. TWO MESOSCALE AREAS OF CONCERN FOR ENHANCED SEVERE
POTENTIAL BY 22-00Z...ONE NEAR AND DOWNSTREAM FROM SFC LOW/TRIPLE
POINT NEAR KS/OK BORDER...AND POSSIBLY NC TX AND SW OK NE TOWARD
CENTRAL OK WHERE DRYLINE APPEARS TO BE PUNCHING INTO HIGHER CAPE
ENVIRONMENT. TORNADO POTENTIAL APPEARS HIGHEST UP N WHERE MID
LEVEL DYNAMICS AND 0-6KM SHEAR WILL BE STRONGEST AHEAD OF
APPROACHING SHORTWAVE TROF...AND CHANCES ARE BETTER OF LOW LEVEL
WINDS BACKING AND LOW- LEVEL SHEAR INCREASING. OTHERWISE...EXTREME
CAPE AND 30KT OR SO OF MEAN LAYER SHEAR SUPPORT SUPERCELLS WITH
GIANT HAIL. ANY STORMS THAT REMAIN ISOLATED...MOVE OUT AHEAD OF
DRYLINE INTO DEEPER MOISTURE...AND CAN MAINTAIN BACKED LOW-LEVEL
WINDS AHEAD OF IT...WILL HAVE ATTENDANT POTENTIAL FOR TORNADOES.
TORNADO THREAT MAY INCREASE FOR A WHILE AFTER SUNSET AS SFC WINDS
BACK SLIGHTLY AND LLJ BEGINS TO STRENGTHEN.

NEARLY STATIONARY FRONT EXTENDING W ACROSS OK AND N TX PANHANDLES
WILL BE OVERTAKEN BY A REINFORCING SURGE OF COOL AIR NOW MOVING SE
ACROSS E CO AND W KS. AS DRY LINE HALTS ACROSS W AND NCENTRAL OK
THIS EVENING...COLD FRONT WILL OVERTAKE IT. MAY WELL SEE A LINE OF
STORMS BUILD DOWN THE FRONT AS IT ZIPS TOGETHER WITH THE DRYLINE.

CONVECTIVE REMNANTS MAY LINGER INTO SUN MORNING OVER S PARTS OF
AREA. SFC FRONT EXPECTED TO STALL AND WEAKEN ACROSS AREA...BUT
OUTFLOW BOUNDARIES WILL LIKELY BE AROUND AND SO WILL THE VERY MOIST
AIR MASS NOW OVER THE AREA. BEST CHANCES FOR REDEVELOPMENT ON SUN
LOOK TO BE ACROSS E AND S PARTS OF AREA.

ONLY SMALL CHANGES TO DAYS 3-7. SFC FRONT MAY DRIFT INTO AREA AROUND
MIDWEEK TO SLIGHTLY INCREASE THE RAIN-TSTORM CHANCES. OTHERWISE...
DRYLINE GENERALLY EXPECTED TO REMAIN W OF AREA. WEAKER MID LEVEL
FLOW AND LACK OF SFC BOUNDARIES WILL LIMIT STORM CHANCES FOR THE
MOST PART. HOWEVER...THINGS LOOK DECIDEDLY MORE INTERESTING NEXT
WEEKEND AS UNSEASONABLY STRONG TROF DEVELOPS OUT W. WE MAY WELL HAVE
A STRONG CAP TO OVERCOME...BUT STRENGTHENING FLOW ALOFT SUGGESTS
INCREASING CHANCES OF STRONG/SEVERE T-STORMS AT LEAST ALONG DRYLINE
INTO W PARTS OF CWA.

TEMPERATURES THROUGHOUT THE FORECAST ARE BASED MAINLY ON PERSISTENCE
AND MOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  85  69  90 /  60  30  40  20
HOBART OK         66  86  69  91 /  30  20  30  20
WICHITA FALLS TX  70  88  70  92 /  50  30  40  20
GAGE OK           57  85  67  91 /   0  10  20  20
PONCA CITY OK     66  85  67  90 /  60  20  30  20
DURANT OK         72  91  71  90 /  40  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/05
Hazardous weather outlook, Jun 4, 12:00 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 4 2005

OKZ004>048-050>052-TXZ083>090-051200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTH AND CENTRAL OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF THE REMAINDER OF OKLAHOMA AND NORTH
TEXAS.

LOCATION...
THE MODERATE RISK AREA IS BOUNDED BY A LINE GENERALLY FROM WAKITA TO
LAWTON TO ARDMORE AND MUSKOGEE. THE SLIGHT RISK AREA INCLUDES THE
REMAINDER OF OKLAHOMA AND NORTH TEXAS...EAST OF A LINE FROM FREEDOM
TO ALTUS.

TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO 6 AM.

IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY BASEBALL SIZE HAIL AND 75 MPH WINDS. IF STORMS CAN
PERSIST AFTER DARK...TORNADOES WILL BE POSSIBLE IN THE MODERATE RISK
AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS FROM 3 PM THROUGH
OVERNIGHT.

DISCUSSION...
A DRYLINE WILL MOVE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY
MID AFTERNOON...WITH CONVERGENCE ALONG IT SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT. EXTREME INSTABILITY WILL COMBINE
WITH SUFFICIENT VERTICAL WIND SHEAR TO ALLOW ANY STORMS THAT DEVELOP
TO QUICKLY BECOME SEVERE. SUPERCELLS ARE POSSIBLE...WHICH MAY BE
ACCOMPANIED BY ISOLATED TORNADOES...BASEBALL SIZE HAIL AND WINDS TO
75 MPH.

SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS AS
THE COLD FRONT CATCHES UP WITH THE DRYLINE...AND THE LOW LEVEL JET
STRENGTHENS. TORNADO POTENTIAL WILL CONTINUE DURING THE
EVENING...PRIMARILY ACROSS THE MODERATE RISK AREA...WHERE SHEAR WILL
BE GREATEST. STORMS WOULD THEN PROGRESS EASTWARD
OVERNIGHT...POSSIBLY MERGING INTO ONE OR MORE CLUSTERS...WHILE
INFLUENCING THE REMAINDER OF THE RISK AREAS.

THIS DEVELOPING SITUATION WILL BE CLOSELY MONITORED THROUGH THE
AFTERNOON HOURS. PARTS OF NORTHERN OKLAHOMA COULD BE UPGRADED TO
HIGH RISK LATER TODAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY...MAINLY
SOUTH OF A LINE FROM ELK CITY...TO PERRY...FROM LATE AFTERNOON INTO
THE EVENING...WHERE A FRONTAL BOUNDARY IS EXPECTED TO LIE DURING THE
TIME OF MAXIMUM HEATING.

AFTER SUNDAY...A LOW CHANCE OF THUNDERSTORMS WILL EXIST EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE STORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

05

In the hours before

Local storm report, Jun 4, 8:29 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             NORMAN                  35.22N 97.44W
06/04/2005  0.75 INCH        CLEVELAND          OK   PUBLIC

            NW48TH AND ROBINSON

&&

DW
Local storm report, Jun 4, 8:31 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             FOSTER                  34.62N 97.48W
06/04/2005  0.88 INCH        GARVIN             OK   EMERGENCY MNGR

0825 PM     HAIL             LAWTON                  34.60N 98.42W
06/04/2005  1.00 INCH        COMANCHE           OK   AMATEUR RADIO

&&

DW
Special weather statement, Jun 4, 8:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT SAT JUN 4 2005

OKZ026-050200-
LINCOLN OK-
842 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER AVERY AT 842 PM CDT...MOVING
EAST AT 45 MPH. SPOTTERS HAVE REPORTED HAIL UP TO A HALF INCH IN
DIAMETER NORTH OF CHANDLER.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

SMITH
Local storm report, Jun 4, 8:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             8 N CHANDLER            35.82N 96.88W
06/04/2005  0.50 INCH        LINCOLN            OK   AMATEUR RADIO

&&

DW
Special weather statement, Jun 4, 8:51 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT SAT JUN 4 2005

OKZ007-050200-
GRANT OK-
851 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF MEDFORD AT 851
PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM COULD PRODUCE SMALL
HAIL AND WIND GUSTS TO 45 MPH.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SMITH
Special weather statement, Jun 4, 9:06 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CDT SAT JUN 4 2005

OKZ006>008-011-012-050215-
ALFALFA OK-GARFIELD OK-GRANT OK-KAY OK-MAJOR OK-
906 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...
GRANT...KAY AND MAJOR COUNTIES.

SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM 3 MILES SOUTHWEST OF
DEER CREEK TO 4 MILES WEST OF RINGWOOD AT 906 PM CDT...MOVING EAST
AT 30 MPH.

SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS.

PEOPLE IN ALFALFA...GARFIELD...GRANT...KAY AND MAJOR COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SMITH

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:04 PM CDTSevere Thunderstorm WarningOUNKay41 min
Jun 4, 7:12 PM CDTSevere Thunderstorm WarningOUNOklahoma48 min
Jun 4, 7:30 PM CDTTornado WarningOUNKay30 min
Jun 4, 7:31 PM CDTTornado WarningOUNGarvin, Stephens59 min
Jun 4, 7:34 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady41 min
Jun 4, 7:47 PM CDTSevere Thunderstorm WarningOUNMcClain58 min
Jun 4, 7:57 PM CDTSevere Thunderstorm WarningOUNKay48 min
Jun 4, 8:13 PM CDTSevere Thunderstorm WarningOUNCleveland47 min
Jun 4, 8:17 PM CDTSevere Thunderstorm WarningOUNGrady43 min
Jun 4, 8:21 PM CDTSevere Thunderstorm WarningOUNCaddo39 min
Jun 4, 8:24 PM CDTSevere Thunderstorm WarningOUNComanche51 min
Jun 4, 8:30 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc45 min
Jun 4, 8:32 PM CDTSevere Thunderstorm WarningOUNPottawatomie58 min
Jun 4, 8:38 PM CDTFlash Flood WarningOUNGrady3 hr
Jun 4, 8:50 PM CDTSevere Thunderstorm WarningOUNMcClain25 min
Jun 4, 8:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Cleveland, Comanche, Grady, McClain64 min
Jun 4, 9:10 PM CDTSevere Thunderstorm WarningOUNJefferson50 min
Jun 4, 9:15 PM CDTTornado WarningOUNJefferson30 min
Jun 4, 9:19 PM CDTSevere Thunderstorm WarningOUNGrant41 min
Jun 4, 9:25 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole50 min
Jun 4, 9:39 PM CDTSevere Thunderstorm WarningOUNGarfield51 min
Jun 4, 9:45 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Murray45 min
Jun 4, 9:49 PM CDTSevere Thunderstorm WarningOUNGrady41 min
Jun 4, 9:53 PM CDTSevere Thunderstorm WarningOUNGrant, Kay52 min
Jun 4, 10:34 PM CDTSevere Thunderstorm WarningOUNJefferson41 min
Jun 4, 10:36 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc54 min
Jun 4, 10:46 PM CDTSevere Thunderstorm WarningOUNCarter29 min
Jun 4, 11:04 PM CDTSevere Thunderstorm WarningOUNCarter, Love41 min
Jun 4, 11:06 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
Jun 4, 11:09 PM CDTSevere Thunderstorm WarningOUNHughes36 min
Jun 4, 11:32 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall43 min
Jun 5, 5:32 AM CDTSevere Thunderstorm WarningOUNComanche, Stephens43 min
Jun 5, 7:37 AM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc23 min
Jun 5, 5:07 PM CDTSevere Thunderstorm WarningOUNKiowa38 min
Jun 5, 5:43 PM CDTSevere Thunderstorm WarningOUNKiowa47 min
Jun 5, 6:02 PM CDTSevere Thunderstorm WarningOUNWashita43 min
Jun 5, 6:26 PM CDTSevere Thunderstorm WarningOUNKiowa49 min
Jun 4, 7:07 PM CDTSevere Thunderstorm WarningOUNArcher38 min
Jun 4, 7:12 PM CDTSevere Thunderstorm WarningOUNKnox48 min
Jun 4, 7:16 PM CDTSevere Thunderstorm WarningOUNWichita44 min
Jun 4, 7:39 PM CDTTornado WarningOUNArcher36 min
Jun 4, 7:55 PM CDTTornado WarningOUNWichita35 min
Jun 4, 8:01 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox44 min
Jun 4, 8:11 PM CDTTornado WarningOUNArcher19 min
Jun 4, 8:29 PM CDTTornado WarningOUNArcher, Wichita31 min
Jun 4, 8:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox46 min
Jun 4, 9:32 PM CDTSevere Thunderstorm WarningOUNBaylor43 min
Jun 4, 10:20 PM CDTSevere Thunderstorm WarningOUNClay40 min
Jun 4, 10:43 PM CDTTornado WarningOUNClay32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.